Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 8, 2014, 10:26 PM CDT for Castro County, Swisher County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2014, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 8, 2014, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Castro County, TX, Swisher County, TX
The radar
The Amarillo radar (KAMA), 63 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 9:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS54 KLUB 090326
SVRLUB
TXC069-437-090415-
/O.NEW.KLUB.SV.W.0072.140609T0326Z-140609T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT SUN JUN 8 2014
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS...
NORTHERN SWISHER COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1115 PM CDT
* AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
SOUTHEAST OF HEREFORD...AND MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TULIA AND HAPPY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10149 3447 10156 3470 10236 3475 10235
3475 10221
TIME...MOT...LOC 0326Z 284DEG 35KT 3477 10224
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$2 follow-up statements
870
WWUS54 KLUB 090343
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1043 PM CDT SUN JUN 8 2014
TXC069-437-090415-
/O.CON.KLUB.SV.W.0072.000000T0000Z-140609T0415Z/
SWISHER TX-CASTRO TX-
1043 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CASTRO AND NORTHERN SWISHER COUNTIES UNTIL 1115 PM CDT...
AT 1042 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
HAPPY...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TULIA AND HAPPY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10220 3475 10149 3447 10156 3466 10222
TIME...MOT...LOC 0343Z 284DEG 35KT 3473 10204
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$141
WWUS54 KLUB 090358
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1058 PM CDT SUN JUN 8 2014
TXC069-090408-
/O.CAN.KLUB.SV.W.0072.000000T0000Z-140609T0415Z/
CASTRO TX-
1058 PM CDT SUN JUN 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CASTRO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CASTRO COUNTY.
LAT...LON 3475 10149 3447 10156 3460 10200 3475 10199
TIME...MOT...LOC 0358Z 284DEG 35KT 3469 10187
$$
TXC437-090415-
/O.CON.KLUB.SV.W.0072.000000T0000Z-140609T0415Z/
SWISHER TX-
1058 PM CDT SUN JUN 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SWISHER COUNTY UNTIL 1115 PM CDT...
AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAPPY...AND
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TULIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3475 10149 3447 10156 3460 10200 3475 10199
TIME...MOT...LOC 0358Z 284DEG 35KT 3469 10187
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:47 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 8, 6:47 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 647 PM CDT SUN JUN 8 2014 .AVIATION... CHANCES ARE GOOD FOR ONE...IF NOT TWO...DISTINCT WAVES OF THUNDER CHANCES OVERNIGHT AND EARLY MONDAY AS A VIGOROUS LOW PRESSURE SYSTEM MOVES SOUTHEAST INTO THE SOUTHERN PLAINS. FIRST ACTIVITY STRETCHING NOW THROUGH NORTHEAST NEW MEXICO INTO EASTERN COLORADO IS CONGEALING INTO A LARGE MESOSCALE CONVECTIVE COMPLEX AIMED MORE AT THE PANHANDLE BUT SHOULD SWEEP AS FAR SOUTH AS KLBB BY MIDNIGHT OR SO. THIS WAVE LIKELY WILL INCLUDE AT LEAST A FEW SEVERE THUNDERSTORMS IF NOT AN OUTRIGHT RISK FOR A LARGE AREA OF HIGH WIND RISK AND ISOLATED LARGE HAIL. BEST CHANCES FOR BOTH TAF SITES BETWEEN 05Z AND 08Z TONIGHT. THE SECOND POTENTIAL WAVE INVOLVES THE COLD FRONTAL BOUNDARY AND SHIFT TO NORTHERLY WINDS. AIRMASS WILL REMAIN SUFFICIENTLY MOIST IN ADVANCE TO DEVELOP ANOTHER LARGE COMPLEX OF THUNDER EARLY MONDAY MORNING...CLOSE TO OR JUST AFTER DAYBREAK FOR BOTH SITES. LOW LEVEL MOISTURE MAY BE SUFFICIENT AS WELL FOR AT LEAST AN MVFR DECK AT TIMES ESPECIALLY WITH THE STORMINESS. MUCH DRIER NORTH WINDS WILL BRING ABOUT RETURN TO DOMINANT VFR CONDITIONS BY MID OR LATE MONDAY MORNING. RMCQUEEN && .PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUN 8 2014/ SHORT TERM... ONE MORE NIGHT OF UNSETTLED WEATHER EXPECTED WITH THE PROSPECTS FOR MORE HEAVY RAIN AND POSSIBLE FLOODING AS WELL AS SEVERE WEATHER TONIGHT. WE HAVE CONTINUED THE FLOOD WATCH AREA WIDE THROUGH 15Z MONDAY. SCATTERED ELEVATED CONVECTION HAS BEEN PERSISTENT ACROSS PORTIONS OF THE SOUTH PLAINS INTO THE SOUTHERN ROLLING PLAINS THROUGH THE DAY TODAY. THIS ACTIVITY APPEARS TO BE TIED TO WEAK WAA...MOISTURE CONVERGENCE AND FRONTOGENESIS CENTERED AROUND 850 MB. MODERATE EFFECTIVE DEEP LAYER SHEAR AND ELEVATED MUCAPE OF UP TO 1000 J/KG HAVE ALLOWED A FEW OF THESE CORES TO BRIEFLY BECOME STRONG AND PRODUCE SMALL HAIL. THIS MAY BE THE MODE THROUGH LATE AFTERNOON AND EARLY EVENING AS THE ACTIVITY SHIFTS GRADUALLY SHIFTS EASTWARD. ABUNDANT CLOUD COVER AND THE SCATTERED PRECIPITATION HAS LIMITED THE INSTABILITY THIS AFTERNOON AS VERY MOIST UPSLOPE FLOW HAS PERSISTED ACROSS WEST TEXAS. THIS SHOULD LIMIT THE PROSPECTS FOR THE DEVELOPMENT OF ADDITIONAL SURFACE BASED CONVECTION THROUGH EARLY EVENING. HOWEVER...WE WILL HAVE TO LOOK TO THE WEST AS CONVECTION CONTINUES TO FIRE ALONG THE HIGHER TERRAIN OF NM AND CO. THIS ACTIVITY WILL MOVE EAST AND SOUTHEASTWARD THROUGH TONIGHT AND SHOULD ORGANIZE INTO ANOTHER MCS AS A POTENT UPPER LEVEL TROUGH EJECTS FROM THE CENTRAL AND SOUTHERN ROCKIES ACROSS THE HIGH PLAINS. ALTHOUGH THE ULTIMATE TRACK OF THE MCS IS SOMEWHAT UNCERTAIN...IT APPEARS AT LEAST THE NORTHEAST HALF OF THE CWA WILL BE IMPACTED BY THE MCS...AND POTENTIALLY MUCH OR ALL OF THE AREA LATE THIS EVENING/TONIGHT. DAMAGING OUTFLOW WINDS WILL BE POSSIBLE WITH THIS MCS AS IT RACES SOUTHEASTWARD...WITH SOME RISK OF LARGE HAIL AS WELL WITH THE INITIAL STRONGEST CORES. IN ADDITION...HIGH PWAT AIR FED BY A STRENGTHENING THOUGH MODEST LLJ WILL SUPPORT A HEAVY/TORRENTIAL RAIN THREAT. THE THUNDERSTORM ACTIVITY COULD EVEN COME IN TWO WAVES AS A POTENT COLD FRONT /FOR JUNE/ WILL ACCOMPANY THE EMERGING/DEVELOPING UPPER LOW TO OUR NORTH EARLY MONDAY. THIS FRONT MAY BRING ONE LAST ROUND OF THUNDERSTORMS ACROSS THE AREA BEFORE CONSIDERABLY DRIER AIR INVADES THE REGION BEHIND THE FRONT AND RAIN/THUNDER CHANCES END QUICKLY FROM NORTHWEST TO SOUTHEAST. THUS...WE HAVE RAMPED UP POPS THROUGH TONIGHT...THEN TAPER THEM OFF MONDAY MORNING...WITH A DRY FORECAST AFTER 00Z. TEMPERATURES TONIGHT WILL AGAIN BE ON THE MILD SIDE...WITH LOWS RANGING FROM THE MID-50S NORTHWEST TO MID-60S SOUTHEAST. ALTHOUGH THE COLD FRONT WILL MOVE THROUGH WITH GUSTY NORTH WINDS MONDAY...THE RETURN OF SUNSHINE WILL RESULT IN AFTERNOON HIGHS IN THE 70S AND LOWER 80S. LONG TERM... AS AN UPPER LOW OVER THE PLAINS MONDAY MOVES TOWARD THE OHIO VALLEY TUESDAY...WILL SEE RIDGING BUILD OVER THE ROCKIES WITH NW FLOW OVER THE SRN HIGH PLAINS. HOWEVER WITH LITTLE MOISTURE RECOVERY BEHIND A COLD FRONT MONDAY NIGHT...DO NOT ANTICIPATE ANY STORMS OVER THE HIGH TERRAIN TO OUR WEST AND WILL THUS KEEP PRECIP MENTION OUT OF THE FCST. WILL SEE BETTER MOISTURE RECOVERY WEDNESDAY WITH POTENTIAL FOR THE UPPER RIDGE TO DEAMPLIFY AS IT SHIFTS EWD AS A SHARP TROUGH MOVES ACROSS THE NRN AND CNTL PLAINS. THAT PATTERN WILL LIKELY SEE THE DRYLINE SHIFT EWD INTO THE WRN PART OF THE FCST AREA WITH SOME POTENTIAL TO CONVECT ALONG AND EAST OF IT...DEPENDENT MAINLY ON STRENGTH OF THE CAP. MODELS DIFFER ON THAT ASPECT...AND THERE IS CERTAINLY ENOUGH OF A CONVECTIVE SIGNAL TO KEEP SLIGHT CHANCE WORDING FOR WEDNESDAY AFTERNOON AND NIGHT. PRECIP FCST BEYOND WEDNESDAY REMAINS MURKY. IN GENERAL THE UPPER FLOW WILL REMAIN NEARLY ZONAL WITH AN UPPER HIGH REMAINING CENTERED JUST TO OUR SW OVER NRN MEXICO. DEPENDING UPON LOW LEVEL FLOW...THAT IS A PATTERN THAT COULD FAVOR CONVECTION MOVING OFF THE HIGH TERRAIN OF CNTL AND ERN NEW MEXICO AT LEAST INTO WRN SECTIONS OF THE FCST AREA. HOWEVER...POSSIBILITY OF A COUPLE OF COLD FRONTAL SURGES INTO OR THROUGH THE AREA PER THE GFS AS WELL AS UNCERTAINTY REGARDING STRENGTH OF THE CAP THROUGH THAT PERIOD WOULD PUT A DAMPER ON THE WETTER SCENARIO OF THE ECMWF WORKING OUT. GIVEN UNCERTAINTY WILL KEEP PRECIP MENTION OUT OF THE LATTER PART OF THE FCST PERIOD. TEMPS THROUGH THE PERIOD IN PART DEPENDENT ON HOW AMPLIFIED UPPER RIDGE BECOMES WHEN IT MOVES TOWARD THE FCST AREA AND HOW MUCH LOW LEVEL MOISTURE IS ABLE TO REMAIN IN PLACE. GENERALLY FAVORED MOS THROUGH THE PERIOD STAYING AWAY FROM HIGHS NEAR 100F. EXCEPTION TO THAT MAY END UP BEING WEDNESDAY WHEN THICKNESSES WILL BE HIGHEST WITH THE FLATTENING RIDGE OVERHEAD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 76 50 85 61 / 70 20 0 0 10 TULIA 58 76 51 83 61 / 70 20 0 0 0 PLAINVIEW 59 78 52 84 62 / 70 20 0 0 0 LEVELLAND 60 79 55 87 64 / 70 20 0 0 0 LUBBOCK 61 80 54 86 63 / 70 30 0 0 0 DENVER CITY 63 79 57 89 66 / 60 20 0 0 0 BROWNFIELD 62 80 56 88 65 / 70 20 0 0 0 CHILDRESS 64 81 56 83 63 / 70 40 10 0 0 SPUR 63 84 56 86 64 / 70 40 0 0 0 ASPERMONT 65 82 58 85 65 / 70 50 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: TXZ021>044. && 99/99/05
Hazardous weather outlook, Jun 8, 12:14 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1214 PM CDT SUN JUN 8 2014 TXZ021>044-091715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1214 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE THROUGH THE EARLY AFTERNOON AND SPREAD EASTWARD INTO THE SOUTHERN ROLLING PLAINS AS WELL. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND BRIEF HEAVY DOWNPOURS. BY MID AFTERNOON AND LASTING THROUGH THE EARLY EVENING...A LULL IN THUNDERSTORM ACTIVITY MAY OCCUR...FOLLOWED BY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS DURING THE EVENING HOURS. THIS SECOND ROUND OF STORMS WILL LIKELY MOVE SOUTHEAST FROM EASTERN NEW MEXICO INTO THE SOUTH PLAINS DURING THE EVENING...AND POTENTIALLY INTO THE ROLLING PLAINS OVERNIGHT. DAMAGING WIND GUSTS TO 75 MILES PER HOUR...LARGE HAIL TO THE SIZE OF PING PONG BALLS...AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS LATER ACTIVITY. FLOODING GIVEN THE POTENTIAL FOR HEAVY RAINFALL AGAIN TONIGHT INTO EARLY MONDAY IN ADDITION TO HEAVY RAINS THE PREVIOUS DAY...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 AM MONDAY MORNING. THE HIGHEST RISK OF FLASH FLOODING WILL LIKELY EXIST IN THE MORE RUGGED TERRAIN NEAR THE CAPROCK ESCARPMENT...WHILE AREAL FLOODING IS MORE LIKELY IN THE GENTLY SLOPING AREAS ON TOP OF THE CAPROCK AND IN THE ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW BEYOND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH THIS EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:29 AM CDT | Special Weather Statement | LUB | Motley | 31 min |
| Jun 9, 1:15 AM CDT | Special Weather Statement | LUB | Cottle | 30 min |
| Jun 9, 1:57 AM CDT | Special Weather Statement | LUB | King | 33 min |
| Jun 9, 2:01 AM CDT | Special Weather Statement | LUB | Bailey, Floyd, Hale, Lamb, Motley | 29 min |
| Jun 9, 2:27 AM CDT | Areal Flood Advisory | LUB | Briscoe, Crosby, Dickens, Floyd, Garza, Hall and 3 more | 6 hr |
| Jun 9, 2:29 AM CDT | Special Weather Statement | LUB | Cochran, Crosby, Dickens, Hockley, King, Lubbock | 46 min |
| Jun 9, 2:51 AM CDT | Special Weather Statement | LUB | Garza, Kent, Lynn, Stonewall, Terry, Yoakum | 39 min |
| Jun 9, 3:00 AM CDT | Special Weather Statement | LUB | Bailey | 30 min |
| Jun 9, 3:16 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 44 min |
| Jun 9, 3:32 AM CDT | Special Weather Statement | LUB | Cochran | 43 min |
| Jun 9, 3:36 AM CDT | Special Weather Statement | LUB | Garza, Kent, Lynn, Stonewall, Terry, Yoakum | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.